Alert archive / California / Wind Advisories in 2025

Wind Advisory 3, NWS Medford, OR

January 29, 2025Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 29, 2025, 12:59 AM PST for Siskiyou County, California. It took effect at Jan 30, 2025, 10:00 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2025, 12:59 AM PST (08:59 UTC)
In effect from
Jan 30, 2025, 10:00 PM PST
Expired
Jan 31, 2025, 2:40 AM PST
In force
5 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WWUS76 KMFR 290859
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1259 AM PST Wed Jan 29 2025

ORZ021-291700-
/O.CON.KMFR.FZ.W.0008.250129T1000Z-250129T1700Z/
/O.CON.KMFR.AS.Y.0004.000000T0000Z-250130T2000Z/
South Central Oregon Coast-
Including the cities of Myrtle Point, North Bend, Coquille,
Powers, and Coos Bay
1259 AM PST Wed Jan 29 2025

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST 
THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...For the Air Stagnation Advisory, a strong inversion and 
  stagnant air conditions near the surface will trap pollutants 
  possibly leading to poor air quality. For the Freeze Warning, 
  sub-freezing temperatures as low as 30 expected.

* WHERE...For the Air Stagnation Advisory, mainly areas inland from 
  the immediate coast. For the Freeze Warning this morning, mainly 
  the beaches from Port Orford to Reedsport, including North Bend 
  and Coos Bay.

* WHEN...For the Air Stagnation Advisory, until noon PST Thursday. 
  For the Freeze Warning, until 9 AM PST this morning.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems. Frost and freeze conditions could kill 
  crops, other sensitive vegetation and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Persons with respiratory illness should follow their physicians 
advice for dealing with high levels of air pollution during periods 
of stagnant air.

&&

$$

CAZ081-291700-
/O.NEW.KMFR.WI.Y.0003.250131T0600Z-250201T0300Z/
Central Siskiyou County-
Including the cities of Weed
1259 AM PST Wed Jan 29 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 7 PM PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Siskiyou County, including interstate 5 from 
  Grenada south to Weed.

* WHEN...From 10 PM Thursday to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ORZ022>024-026-029>031-291700-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-250130T2000Z/
Curry County Coast-Central Douglas County-Eastern Curry County
and Josephine County-Jackson County-Klamath Basin-Northern and
Eastern Klamath County and Western Lake County-Central and
Eastern Lake County-
Including the cities of Sprague River, Drain, Midland,
Wilderville, Myrtle Creek, Winchester, Fort Rock, Gilchrist, Cave
Junction, Paisley, Adel, Crescent, Beatty, Elkton, Roseburg,
Altamont, Olene, Umpqua, Chemult, Bly, Grants Pass, Sutherlin,
Medford, Rogue River, Canyonville, Jacksonville, Merlin,
Applegate, Shady Cove, Klamath Falls, Green, and Gold Hill
1259 AM PST Wed Jan 29 2025

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST 
THURSDAY...

* WHAT...A strong inversion and stagnant air conditions near the 
  surface will trap pollutants possibly leading to poor air quality.

* WHERE...Valleys of Lake County and eastern Klamath County, Curry 
  County Coast, Central Douglas County, Eastern Curry County and 
  Josephine County, Jackson County, and Klamath Basin.

* WHEN...Until noon PST Thursday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory illness should follow their physicians 
advice for dealing with high levels of air pollution during periods 
of stagnant air.

&&

$$

MAS
4 follow-up statements
014 
WWUS76 KMFR 292145
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
145 PM PST Wed Jan 29 2025

CAZ081-301200-
/O.CON.KMFR.WI.Y.0003.250131T0600Z-250201T0300Z/
Central Siskiyou County-
Including the cities of Weed
145 PM PST Wed Jan 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 7 PM PST 
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Siskiyou County, including interstate 5 from 
  Grenada south to Weed.

* WHEN...From 10 PM Thursday to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ORZ021>024-026-029>031-301200-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-250130T2000Z/
South Central Oregon Coast-Curry County Coast-Central Douglas
County-Eastern Curry County and Josephine County-Jackson County-
Klamath Basin-Northern and Eastern Klamath County and Western
Lake County-Central and Eastern Lake County-
Including the cities of Grants Pass, Merlin, Midland, Medford,
Myrtle Point, Shady Cove, Applegate, Umpqua, Sutherlin, Paisley,
Chemult, Jacksonville, Coquille, Crescent, Myrtle Creek, Olene,
Adel, Powers, Fort Rock, Klamath Falls, Drain, Bly, Altamont,
Elkton, Sprague River, Gold Hill, Gilchrist, Roseburg, Cave
Junction, Beatty, Wilderville, Canyonville, Green, Rogue River,
and Winchester
145 PM PST Wed Jan 29 2025

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST 
THURSDAY...

* WHAT...Poor air quality will continue. This is due to an inversion 
  and stagnant air conditions near the surface that will continue to 
  trap pollutants.

* WHERE...Lake County and eastern Klamath County, South Central 
  Oregon Coast, Curry County Coast, Central Douglas County, Eastern 
  Curry County and Josephine County, Jackson County, and Klamath 
  Basin.

* WHEN...Until noon PST Thursday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory illness should follow their physicians 
advice for dealing with high levels of air pollution during periods 
of stagnant air.

&&

$$

BPN
304 
WWUS76 KMFR 300921
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
121 AM PST Thu Jan 30 2025

CAZ081-302000-
/O.CON.KMFR.WI.Y.0003.250131T0600Z-250201T0300Z/
Central Siskiyou County-
Including the cities of Weed
121 AM PST Thu Jan 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM 
PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Siskiyou County, including interstate 5 from 
  Grenada south to Weed.

* WHEN...From 10 PM this evening to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ORZ021>024-026-029>031-302000-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-250130T2000Z/
South Central Oregon Coast-Curry County Coast-Central Douglas
County-Eastern Curry County and Josephine County-Jackson County-
Klamath Basin-Northern and Eastern Klamath County and Western
Lake County-Central and Eastern Lake County-
Including the cities of Bly, Sutherlin, Myrtle Point, Gold Hill,
Crescent, Paisley, Medford, Elkton, Roseburg, Beatty, Fort Rock,
Shady Cove, Klamath Falls, Merlin, Myrtle Creek, Gilchrist,
Olene, Drain, Altamont, Grants Pass, Canyonville, Rogue River,
Jacksonville, Cave Junction, Coquille, Midland, Chemult, Adel,
Sprague River, Winchester, Umpqua, Powers, Green, Wilderville,
and Applegate
121 AM PST Thu Jan 30 2025

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Poor air quality will continue. This is due to an inversion 
  and stagnant air conditions near the surface that will continue to 
  trap pollutants.

* WHERE...Lake County and eastern Klamath County, South Central 
  Oregon Coast, Curry County Coast, Central Douglas County, Eastern 
  Curry County and Josephine County, Jackson County, and Klamath 
  Basin.

* WHEN...Until noon PST today.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory illness should follow their physicians 
advice for dealing with high levels of air pollution during periods 
of stagnant air.

&&

$$

MAS
098 
WWUS76 KMFR 302016
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1216 PM PST Thu Jan 30 2025

ORZ021>024-026-029>031-302130-
/O.EXP.KMFR.AS.Y.0004.000000T0000Z-250130T2000Z/
South Central Oregon Coast-Curry County Coast-Central Douglas
County-Eastern Curry County and Josephine County-Jackson County-
Klamath Basin-Northern and Eastern Klamath County and Western
Lake County-Central and Eastern Lake County-
Including the cities of Applegate, Myrtle Point, Crescent, Myrtle
Creek, Green, Sutherlin, Merlin, Rogue River, Powers, Roseburg,
Paisley, Elkton, Canyonville, Jacksonville, Olene, Winchester,
Cave Junction, Drain, Midland, Sprague River, Coquille, Bly,
Gilchrist, Adel, Altamont, Umpqua, Gold Hill, Shady Cove,
Medford, Chemult, Beatty, Fort Rock, Grants Pass, Klamath Falls,
and Wilderville
1216 PM PST Thu Jan 30 2025

...AIR STAGNATION ADVISORY HAS EXPIRED...

Mixing will increase as an active pattern with wind and rain 
arriving tonight.

$$

CAZ081-311200-
/O.CON.KMFR.WI.Y.0003.250131T0600Z-250201T0300Z/
Central Siskiyou County-
Including the cities of Weed
1216 PM PST Thu Jan 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM 
PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Siskiyou County, including interstate 5 from 
  Grenada south to Weed.

* WHEN...From 10 PM this evening to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BPN
346 
WWUS76 KMFR 311040
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
240 AM PST Fri Jan 31 2025

CAZ081-312245-
/O.UPG.KMFR.WI.Y.0003.000000T0000Z-250201T0300Z/
/O.NEW.KMFR.HW.W.0001.250131T1040Z-250201T0300Z/
Central Siskiyou County-
Including the cities of Weed
240 AM PST Fri Jan 31 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...An existing Wind Advisory has been elevated to a High Wind 
  Warning. South winds 30 to 40 mph with gusts up to 58 mph have 
  been observed at Weed.

* WHERE...Central Siskiyou County, including interstate 5 from 
  Grenada south to Weed.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:49 PM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 28, 8:49 PM PST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Medford OR
849 PM PST Tue Jan 28 2025

.DISCUSSION...Updated Aviation and Marine...

&&

.AVIATION...29/06Z TAFS...High pressure aloft and dry air at the
surface will support continuing VFR levels under clear skies.
Guidance suggests fog development in the Umpqua Valley in the
morning, but continuing easterly winds make that outcome unlikely
so the VFR conditions will continue tonight. -TAD/Hermansen

&&

.MARINE...Updated 845 PM Tuesday, January 28, 2025...Relatively calm
conditions are expected through tomorrow night. A chance in the
pattern is likely Thursday with a strong front pushing into the
waters during the day. South winds will increase in the morning with
moderate to strong south winds later Thursday afternoon and night.
It's possible winds could reach low end gales for the northern
waters and southern outer waters early Thursday evening and night,
but confidence is not high enough to put a watch out. However.
confidence is high enough for very steep wind driven seas in these
areas, and a Hazardous Seas Watch has been issued. It's possible we
could issue a Gale Watch or Gale Warning in the future, but later
shifts will continue reviewing the data.

The front will move inland Friday morning with winds shifting
southwest and gradually diminishing for a brief period. However some
of the guidance shows a surface trough moving into the waters Friday
afternoon resulting in an uptick of winds over the northern waters.

Winds and seas will diminish Friday night into Saturday, but
northwest swell around 10 feet is expected to move in during the day
Saturday, then diminishing late Saturday night into Sunday.
-Petrucelli/Hermansen

&&

.PREV DISCUSSION... /Issued 245 PM PST Tue Jan 28 2025/

DISCUSSION...An upper level ridge remains over northern California
and southern Oregon today, supporting continuing mild weather.
Overnight lows will remain cool across the area, although those
temperatures will rise to above Advisory thresholds. Overnight lows
will still be in the mid 30s for coastal areas south of Cape Blanco,
in the low 30s north of Cape Blanco and in the Umpqua Valley, and
below freezing in other areas. A Freeze Warning will be in place in
the early morning hours on Wednesday for coastal areas north of Cape
Blanco, given those continuing freezing conditions.

The upper ridge remains in place through Wednesday before weakening
and moving to the east during the day Thursday. Poor air quality. is
expected to continue through early Thursday morning, and an Air
Quality Advisory will remain in place through at least Wednesday
morning for low elevation areas in Josephine County. During the day
Thursday, upper level winds increase and become westerly. This
should bring increasing cloud cover as well as better mixing at the
surface. Cool temperatures will continue overnight. For those areas
north of Cape Blanco, a Freeze Warning is not looking necessary for
early Thursday morning. A change to an onshore flow pattern is
forecast to bring additional moisture and possibly marine stratus
late Wednesday into early Thursday, keeping overnight temperatures
above freezing levels.

An upper trough will take the place of the ridge, with showers
forecast for the Oregon coast late Thursday into early Friday and
widespread showers across the area through the day Saturday. The
highest precipitation amounts are expected over Curry County,
western Siskiyou County, and the Cascades in this period. Snow
levels of 4000 feet and above will limit snow showers to higher
elevations, although substantial accumulation will be possible over
elevated terrain. Current guidance has 12 to 24 inches of snowfall
over the Cascades through Friday and Saturday, with about 30 inches
possible over the highest peaks and ridgetops. Periods of gusty
winds will also be present over higher terrain through Friday and
Saturday.

Showers look to continue Sunday and into next week, although there
is some uncertainty in the specific pattern. The low pressure system
in the upper trough could remain off the Washington coast, which
would result in continuing westerly flow and activity focused to the
west of and over the Cascades. Alternatively the low pressure system
could move south, bringing a southwesterly flow pattern. This
pattern would bring more activity to western Siskiyou County and
possibly the Mount Shasta region. Guidance is split on these
possibilities. Please stay turned for additional details. -TAD

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until noon PST Thursday for ORZ021>024-
     026-029>031.

     Freeze Warning from 2 AM to 9 AM PST Wednesday for ORZ021.

     Winter Weather Advisory from 4 AM Friday to 10 PM PST Saturday
     for ORZ027-028.

CA...None.

PACIFIC COASTAL WATERS...Hazardous Seas Watch from Thursday afternoon
     through Friday afternoon for PZZ350-356-370-376.

&&

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.